Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 23, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 4, 2007, 7:17 AM CDT for Shannon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2007, 7:17 AM CDT (12:17 UTC)
- Expired
- May 4, 2007, 1:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Shannon County, MO
The radar
The Springfield radar (KSGF), 172 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 041220 FFWSGF MOC203-041815- /X.NEW.KSGF.FF.W.0023.070504T1217Z-070504T1815Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 720 AM CDT FRI MAY 4 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... SHANNON COUNTY IN SOUTH CENTRAL MISSOURI... * UNTIL 115 PM CDT. * AT 720 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT UP TO TWO INCHES OF RAIN HAD FALLEN OVER WESTERN SHANNON COUNTY SINCE 6 AM CDT. LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT WATER WAS FLOWING IN THE STREETS OF EMINENCE. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... BIRCH TREE...EMINENCE AND AREAS EAST OF SUMMERSVILLE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3725 9136 3693 9136 3687 9166 3724 9161 $$ TERRY
1 follow-up statement
000 WGUS73 KSGF 041558 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1051 AM CDT FRI MAY 4 2007 MOC203-041601- /X.CAN.KSGF.FF.W.0023.000000T0000Z-070504T1815Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SHANNON MO- 1051 AM CDT FRI MAY 4 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SHANNON COUNTY... EXCESS RUNOFF FROM HEAVY RAINFALL THIS MORNING AND RAPID WATER LEVEL RISES HAD DIMINISHED. THEREFORE THE THREAT OF FLASH FLOODING HAD ENDED. HOWEVER FLOODING OF LOW WATER CROSSINGS AND SMALL STREAMS WILL CONTINUE. AN AREAL FLOOD WARNING WILL REMAIN IN EFFECT FOR SHANNON COUNTY UNTIL 330 PM. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3725 9136 3693 9136 3687 9166 3724 9161 $$ FOSTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 4, 6:40 AM CDT, 37 minutes earlier.
Area forecast discussion, May 4, 6:40 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 640 AM CDT FRI MAY 4 2007 .DISCUSSION... MAIN FORECAST PROBLEMS OVER THE NEXT WEEK APPEAR TO BE CHANCES FOR CONVECTION. WILL FIRST LOOK AT WHAT WILL BE A FAIRLY INTERESTING SETUP FOR TODAY. ATTENTION THEN TURNS TO THE FATE OF A WESTERN UNITED STATES TROUGH. TODAY...UPPER LEVEL WAVE AND ASSOCIATED SHEAR AXIS WILL BE LOCATED OVER EXTREME EASTERN MISSOURI BY LATE THIS AFTERNOON. SHORT WAVE RIDGING AND A SOMEWHAT SUBSIDENT FLOW WILL COMMENCE BEHIND THE DEPARTING WAVE. THE ATMOSPHERE WILL BECOME AT LEAST MODERATELY UNSTABLE...ESPECIALLY ALONG AND WEST OF HIGHWAY 65. CONVECTIVE INHIBITION BY THIS AFTERNOON WILL ALSO BE FAIRLY WEAK WITH AFTERNOON HIGHS NEAR THE EXPECTED CONVECTIVE TEMPERATURES. MEANWHILE...THE WRF AND GFS MODELS HINT AT A SLUG OF ISENTROPIC LIFT DEVELOPING IN THE LOWER LEVELS EARLY THIS AFTERNOON ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI. THIS MAY BE ENOUGH TO GET A FEW STORMS GOING IN THIS AREA. OTHER SHOWERS AND STORMS WILL STILL BE POSSIBLE OVER CENTRAL AND SOUTH CENTRAL MISSOURI WITH THE DEPARTING WAVE. IF STORMS CAN DEVELOP OVER THE WEST...0-6KM BULK SHEAR VALUES AROUND 40 KNOTS WOULD SUPPORT ORGANIZED STORMS...POSSIBLY SUPERCELLS. ALTHOUGH SLIGHTLY LESS INSTABILITY IS EXPECTED OVER THE EASTERN ZONES...SHEAR WILL STILL BE SUFFICIENT FOR ORGANIZED STORMS. GENERALLY WENT ON THE WARM SIDE OF GUIDANCE FOR TEMPERATURES...ESPECIALLY OUT WEST WHERE BETTER INSOLATION IS EXPECTED. TONIGHT...ANY THUNDERSTORMS THAT REMAIN WILL QUICKLY DISSIPATE WITH THE LOSS OF DIURNAL HEATING. WILL LIKELY SEE SOME LOW CLOUD DEVELOPMENT ACROSS MUCH OF THE OZARKS WITH NEAR SATURATION EXPECTED AROUND 925MB. EXCEPTION TO THIS MAY BE OVER CENTRAL MISSOURI. OVERNIGHT LOWS WILL DROP NEAR OR BELOW CROSS OVER TEMPERATURES. LIGHT WINDS AND FAVORABLE LOW LEVEL HUMIDITY PROFILES WILL FAVOR FOG DEVELOPMENT OVER PORTIONS OF CENTRAL MISSOURI. WITH COLLABORATION FROM LSX AND EAX...HAVE ADDED PATCHY FOG MENTION LATE TONIGHT. SATURDAY THROUGH FRIDAY...A VERY AMPLIFIED UPPER LEVEL PATTERN WILL PERSIST ACROSS THE UNITED STATES. THE LONG WAVE PATTERN WILL FEATURE A LONG WAVE TROUGH OVER THE WESTERN UNITED STATES WITH A STRONG RIDGE OVER THE CENTRAL UNITED STATES. MOST MEDIUM RANGE MODELS INSIST ON UPPER LEVEL ENERGY PLOWING INTO THIS RIDGE FROM EARLY TO MIDWEEK...SIMILAR TO THE 00Z GFS. THIS JUST DOES NOT MAKE SENSE GIVEN THE STRENGTH AND POSITION OF THE LONG WAVE RIDGE. THE MORE LIKELY SCENARIO WOULD BE FOR ENERGY FROM THE PARENT TROUGH TO PROPAGATE NORTHEAST TOWARDS THE WESTERN GREAT LAKES...SIMILAR TO THE 00Z ECMWF. ANY ASSOCIATED SURFACE FRONT WOULD LIKELY THEN REMAIN NORTHWEST OF THE OZARKS. THE ONE POSSIBLE EXCEPTION TO THIS WOULD BE CONVECTIVELY DRIVEN OUTFLOW WHICH WOULD EFFECTIVELY GIVE THE FRONT A BOOST TO THE SOUTHEAST. BOTTOM LINE...HAVE SLOWLY SPREAD SLIGHT CHANCE TO EVENTUALLY CHANCE POPS EAST ACROSS THE OZARKS FROM LATE THIS WEEKEND THROUGH NEXT WEEK. WOULD NOT BE SHOCKED TO SEE AN ISOLATED STORM OR TWO ELSEWHERE AS THE ATMOSPHERE WILL REMAIN UNSTABLE AND WEAKLY CAPPED. ALTHOUGH CLOUDS SHOULD BE ON THE INCREASE...THICKNESSES AND LOW LEVEL TEMPERATURES WILL SUPPORT HIGHS IN THE 80S AT LEAST INTO TUESDAY. SCHAUMANN && .AVIATION... FOR THE 12Z TAFS...EXPECT A BROKEN DECK AROUND 10-12KFT TO PERSIST THROUGH MID MORNING AS MOISTURE CONTINUES TO LIFT NORTH AND EAST AROUND THE UPPER LOW OVER SOUTH CENTRAL MISSOURI. STRATUS DECK AROUND 800 FEET HAS CREPT CLOSE ENOUGH TO JOPLIN TO WARRANT A BRIEF TEMPO IFR GROUP UNTIL MID MORNING. SPRINGFIELD HAS MAINTAINED A VFR CEILING AROUND 5000 FEET WHICH SHOULD GRADUALLY ERODE THIS MORNING AS UPPER LOW MOVES QUICKLY NORTHEAST INTO THE ST. LOUIS AREA. RADAR IMAGERY IS SHOWING SCATTERED LIGHT TO MODERATE RAIN ALONG AND EAST OF HIGHWAY 65...WITH INTERMITTENT LIGHT RAIN AT THE KSGF AIRPORT. WILL MAINTAIN THE RAIN FOR JUST AN HOUR OR SO. SCATTERED STORM DEVELOPMENT IS EXPECTED DURING THE AFTERNOON. FOR NOW WILL CARRY A VICINITY FOR THUNDER DURING MUCH OF THE AFTERNOON. TERRY && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 4, 5:44 AM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 544 AM CDT FRI MAY 4 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 544 AM CDT FRI MAY 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED SEVERE THUNDERSTORMS CONTAINING HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 60 MPH. AREAS AFFECTED AND TIMING: ALL OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS FROM THIS AFTERNOON INTO EARLY THIS EVENING. DISCUSSION: RAIN SHOWERS WILL CONTINUE OVER CENTRAL AND SOUTH CENTRAL MISSOURI THIS MORNING. SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP IN THESE SAME AREAS THIS AFTERNOON. SOME OF THESE STORMS MAY PRODUCE HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH. OTHER THUNDERSTORMS MAY DEVELOP OVER EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI LATE THIS MORNING AND EARLY THIS AFTERNOON. IF THESE STORMS DEVELOP...THEY WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 60 MPH. ANY THUNDERSTORMS THAT DO DEVELOP WILL QUICKLY DISSIPATE THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM CHANCES WILL INCREASE STARTING LATE THIS WEEKEND AND CONTINUING THROUGH THE MIDDLE OF NEXT WEEK. STRONG TO SEVERE STORMS WILL BE POSSIBLE...BUT SPECIFIC DETAILS REMAIN IN QUESTION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING ACROSS ALL OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.